OP–pyrethroid poisoning with prolonged manifestation of chol
The present case has been reported in the recent issue of the Indian Journal of Anesthesiology.

The usual signs and symptoms of organophosphate (OP) poisoning are characterized by muscarinic, nicotinic, and central nervous system effects, and those of pyrethrin poisoning depend on the type of pyrethrin ingested.

Pyrethrins are strongly lipophilic esters; short-term exposure causes fine tremors, salivation, nausea, dizziness, headache, palpitations, chest tightness, blurring of vision, memory impairment, and choreoathetosis. There is paucity of literature mentioning the cases of mixed OP–pyrethriod poisoning.

Herein the authors report a case of chlorpyrifos–cypermethrin poisoning, where the cholinergic features continued manifesting till 3 weeks after exposure of poison.

A 13-year-old girl was admitted in accident emergency with history of Bilbo 505 ingestion. The patient had ingested approximately 20 mL of Bilbo (chlopyrifos 50% and cypermethrin 5%) which was found to be a combination of OP and pyrethriod compound, with alkyl benzene sulfuric acid as emulsifier. On arrival, the patient had difficulty in breathing which was accompanied by multiple episodes of vomiting. On examination, she was drowsy and had pinpoint pupils with an up-rolling of eye balls.

There was no associated neck rigidity. Her heart rate was 92/min; peripheral oxygen saturation was 50%–70%, and auscultation of chest revealed bilateral crepitations, with excessive oral secretions. A chest radiograph revealed bilateral pulmonary infiltrates. In view of her deteriorating clinical condition, the patient was intubated and mechanically ventilated.

Continue to read here: https://pxmd.co/GmbuJ
N●●●a P●●●r and 3 others like this
Like
Comment
Share